Alert archive / Illinois / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Feb 7, 2011, 2:58 AM CST. It took effect at Feb 7, 2011, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 2:58 AM CST (08:58 UTC)
- In effect from
- Feb 7, 2011, 9:00 PM CST
- Expired
- Feb 7, 2011, 3:22 PM CST
- In force
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
178 WHUS73 KLOT 070858 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 258 AM CST MON FEB 7 2011 LMZ740>745-071700- /O.NEW.KLOT.SC.Y.0013.110208T0300Z-110208T1800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 258 AM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM 9 PM THIS EVENING TO NOON CST TUESDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE NORTHWEST. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MDB
2 follow-up statements
894 WHUS73 KLOT 071612 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1012 AM CST MON FEB 7 2011 LMZ740>745-080015- /O.CON.KLOT.SC.Y.0013.110208T0300Z-110208T1800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1012 AM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS EVENING AND TUESDAY MORNING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM 9 PM THIS EVENING UNTIL NOON CST TUESDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 25 KT FROM THE NORTHWEST. REFER TO THE LATEST MARINE FORECASTS FOR MORE COMPLETE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
869 WHUS73 KLOT 072122 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 322 PM CST MON FEB 7 2011 LMZ740>745-072230- /O.CAN.KLOT.SC.Y.0013.110208T0300Z-110208T1800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 322 PM CST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND SPEEDS ARE NOT EXPECTED TO BE AS STRONG AS PREVIOUSLY FORECASTED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 2:10 AM CST, 48 minutes earlier.
Area forecast discussion, Feb 7, 2:10 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 210 AM CST MON FEB 7 2011 .DISCUSSION... 333 PM CST NO PUBLIC FORECAST HEADLINES THIS ISSUANCE. BASED ON CURRENT RADAR AND SATELLITE TRENDS...WILL BE OPTING TO GO WITH A CATEGORICAL MENTION OF LIGHT SNOW OR FLURRIES AND ONLY A CHANCE MENTION OF MEASURABLE SNOW FOR TONIGHT AND MONDAY. CURRENT SURFACE ANALYSIS PLACES WEAK LOW CENTER OVER NERN IL JUST TO THE EAST OF AURORA. ALSO...WATER VAPOR IMAGERY HAS SHORT WAVE PLACED OVER NRN IL WITH THIS VORT CENTER SHEARING OUT AS IT HEADS ACROSS THE SRN GREAT LAKES REGION. AS A RESULT...STEADIER SNOW HAS CHANGED TO PATCHY LIGHT SNOW. ANOTHER WAVE OVER MT WILL ACT AS A KICKER FOR A MORE VIGOROUS SYSTEM OVER THE SOUTHERN PLAINS. THIS SYSTEM WILL TRACK NEWD THROUGH THE TN VALLEY ON MONDAY. THUS ANY ACCUMULATING SNOW WILL STAY WELL SOUTH OF THE FORECAST AREA THROUGH MONDAY. HAVE KEPT A CHANCE MENTION OF LIGHT SNOW/FLURRIES IN THE FORECAST THOUGH AS YET ANOTHER SHORT WAVE DROPS ACROSS SRN CANADA TO THE UPPER GREAT LAKES BY 00Z TUESDAY. THIS FEATURE WILL REPRESENT A REINFORCEMENT OF POLAR AIR ACROSS THE REGION. THIS IS EXPECTED TO BE MOST NOTICEABLE LATE MONDAY AND MONDAY NIGHT AS 1000-500 THICKNESS VALUES ARE FORECAST BY GFS TO DROP ON THE ORDER OF 100 METERS IN THE 12 HOURS ENDING AT 06Z TUESDAY. BECAUSE OF THIS...HAVE GONE WITH NON DIURNAL TEMPERATURE TREND FOR MONDAY. THERE WILL LIKELY BE SOME LIGHT SNOW AS THIS POLAR AIR ADVECTS INTO THE REGION...SO WILL CARRY FLURRIES INTO MONDAY EVENING...THEN CLEARING AND COLDER DURING THE OVERNIGHT. POLAR AIR TO REMAIN IN PLACE THROUGH THURSDAY. HAVE GENERALLY GONE WITH BLEND OF MAV AND MET MOS GUIDANCE ON LOW TEMPS...BUT WILL MAINTAIN CURRENT FORECAST BY GOING WELL BELOW CONSRAW GUIDANCE WEDNESDAY NIGHT WHEN SET UP STILL ON TRACK FOR FAVORING BETTER RADIATIONAL COOLING. NO MAJOR CHANGES TO EXTENDED FORECAST PERIOD. MEDIUM RANGE GUIDANCE ALL SHOWING SIGNIFICANT PATTERN CHANGE TO MORE ZONAL FLOW OF MILD PACIFIC AIR ACROSS THE CONUS BY NEXT WEEKEND. WARM UP MAY BE TEMPERED HOWEVER AS AIR MASS IS EXPECTED TO BE DRY AND THERE IS QUITE AN EXPANSIVE SNOW PACK FOR MILD AIR TO TRAVEL OVER BEFORE IT ARRIVES IN NRN IL/IN. MERZLOCK && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 08Z... * VFR CIGS DEVELOPING WITH PATCHY MVFR. * SCT LGT SN ENDING BY 10Z. BEACHLER //DISCUSSION...UPDATED 06Z... WEAK/BROAD SURFACE LOW PRESSURE CONTINUES TO PULL AWAY FROM THE FORECAST AREA ACROSS THE GREAT LAKES REGION LATE THIS EVENING... WHILE UPPER TROUGH LINGERS OVER THE MIDWEST WITH SEVERAL SMALLER WEAK DISTURBANCES PASSING THROUGH THE FLOW ALOFT. AREA OF LIGHT SNOW ASSOCIATED WITH MAIN LOW HAS MOVED OFF TO THE EAST OF THE AREA...WITH SLOW IMPROVING TREND IN CEILING AND VISIBILITY CONTINUING ACROSS THE AREA. ALTHOUGH ANOTHER WEAK MID LEVEL DISTURBANCE IS NOTED ACROSS NE IA/NW IL PRODUCING A FEW FLURRIES OR LIGHT SNOW SHOWERS...CEILING ARE GENERALLY HIGHER END MVFR OR EVEN VFR UPSTREAM AND EXPECT THIS TO BE THE PREVAILING CONDITIONS INTO THE TERMINALS DURING THE OVERNIGHT HOURS INTO MONDAY MORNING. FLURRIES WILL LIKELY AFFECT PORTIONS OF NORTHERN IL THROUGH ABOUT 10Z OR SO BEFORE MOVING EAST. A STRONGER MID LEVEL TROUGH IS NOTED IN SATELLITE IMAGERY OVER SOUTHERN SASKATCHEWAN...AND WILL DROP SOUTHEAST INTO THE AREA MONDAY AFTERNOON WITH A PUSH OF COLDER ARCTIC AIR. MODEL TIME/HEIGHT DEPICTIONS AND SOUNDINGS ALL INDICATE A PERIOD OF ENHANCED DEEPER LIFT AND STEEP LOW LEVEL LAPSE RATES WHICH WILL LIKELY SUPPORT SCATTERED SNOW SHOWERS ACROSS THE TERMINALS MONDAY AFTERNOON THROUGH EARLY EVENING. WOULD EXPECT CIG/VIS CONDITIONS TO DIP AT LEAST INTO LOWER MVFR OR IFR BRIEFLY DURING HEAVIER SNOW SHOWERS. WINDS...NORTHERLY WINDS WILL BACK MORE NORTHWEST OVERNIGHT BUT SHOULD REMAIN AROUND/UNDER 10 KTS. AS COLD AIR COMES IN LATE MONDAY WINDS WILL INCREASE...WITH STEEPER LOW LEVEL LAPSE RATES SUPPORTING GUSTS INTO THE 20 KT RANGE BY EVENING. RATZER //ORD AND MDW CONFIDENCE...UPDATED 08Z... * HIGH CONFIDENCE ON IMPROV CIGS. * LOW CONFIDENCE ON ENDING LGT SN TIMING. * HIGH CONFIDENCE IN WIND DIR/SPEED. BEACHLER //OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z... TUESDAY...VFR. WEDNESDAY...VFR. THURSDAY...VFR. FRIDAY...VFR. SATURDAY...VFR. LOW PROBABILITY FOR MVFR CIG/VIS WITH WARMER AIR OVER SNOW COVER. RATZER && .MARINE... 237 PM CST ...THE MAIN CONCERNS WILL BE THE POTENTIAL FOR STRONG WEST TO NORTHWEST WINDS ACROSS THE LAKE LATE TUESDAY AND TUESDAY NIGHT... LOW PRESSURE CURRENTLY ACROSS CENTRAL IL WILL MOVE EAST ACROSS THE OHIO VALLEY TONIGHT AS A RIDGE OF HIGH PRESSURE BUILDS IN ACROSS THE PLAINS TO THE WESTERN GREAT LAKES. THIS WILL SET THE STAGE FOR INCREASING NORTHERLY WINDS ACROSS THE LAKE TONIGHT AS A PUSH OF COLD AIR OCCURS TONIGHT. WINDS WILL LIKELY REMAIN SUB GALE...BUT THEY MAY APPROACH 25 KT ACROSS THE OPEN WATERS. THE MAIN CONCERN WILL OCCUR LATE TUESDAY AND TUESDAY NIGHT AS A STRONG COLD FRONT...ASSOCIATED WITH LOW PRESSURE ACROSS NORTHEASTERN CANADA...MOVES SOUTHWARD ACROSS THE LAKE. IT APPEARS THAT A DECENT PRESSURE GRADIENT WILL SET UP ACROSS THE GREAT LAKES DURING THIS TIME. ALSO...A REALLY STRONG PUSH OF COLD AIR WILL OCCUR...WITH ABOUT A +7 DEGREE CELSIUS DROP IN TEMPERATURES AT 850 MB OVER ABOUT A 6 TO 12 HOUR PERIOD. THIS COULD RESULT IN GALE FORCE WINDS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE LAKE LATE TUESDAY INTO WEDNESDAY MORNING. HOWEVER...DUE TO UNCERTAINTIES IN THE ACTUAL MAGNITUDE OF THE WINDS...I DECIDED TO HOLD OFF ON A GALE WATCH AT THIS TIME. HOWEVER...IF THE TRENDS CONTINUE A GALE WATCH WILL BE NEEDED. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Feb 6, 3:37 PM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 337 PM CST SUN FEB 6 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 072145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 337 PM CST SUN FEB 6 2011 /437 PM EST SUN FEB 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. PERIODS OF LIGHT SNOW ARE LIKELY TONIGHT. ANY ADDITIONAL ACCUMULATIONS WILL BE LESS THAN 1 INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF LIGHT SNOW OR FLURRIES WILL CONTINUE INTO MONDAY EVENING. LITTLE OR NO ACCUMULATION IS EXPECTED. A REINFORCING SHOT OF COLD AIR WILL SPREAD ACROSS THE REGION MONDAY NIGHT AND REMAIN IN PLACE THROUGH THURSDAY. NIGHTTIME TEMPERATURES ARE EXPECTED TO DROP BELOW ZERO DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-072145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 337 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST WINDS MAY APPROACH BECOME HAZARDOUS FOR SMALL CRAFT TUESDAY AFTERNOON. THESE ELEVATED WIND SPEEDS ARE THEN EXPECTED TO CONTINUE THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-072145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 337 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST WINDS MAY APPROACH GALE FORCE TUESDAY AFTERNOON ACROSS THE OPEN WATERS OF LAKE MICHIGAN. THESE ELEVATED WIND SPEEDS ARE THEN EXPECTED TO CONTINUE THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
Nearby
Small Craft Advisories in Illinois, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.